MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FRAME COIL 7X25; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FRAME COIL 7X25; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CR0725
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter phone and email address are not available / reported.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 7mm x 25cm orbit galaxy complex frame coil was received contained in the decontamination pouch.Visual inspection as performed.The hypo-tube (delivery tube) was observed broken and only the proximal portion was returned for evaluation.No other damages were observed.The embolic coil was not returned.The observed condition of the hypo-tube was not originally reported in the event, and the exact time when this condition occurred could not be determined.It is possible that force may have inadvertently been applied during the maneuvering of the coil, which resulted in the broken condition found in the hypo-tube.The condition previously described precluded proper testing, and based on the information provided, there is no relationship between the hypo-tube breakage and the coil becoming impeded in the microcatheter.With the evidence available at this time, the reported issue documented in the complaint could not be evaluated.The distal portion of the device may have become lost sometime during the post-operative handling or decontamination of the device.If additional information or components are received at a later time, this investigation will be reassessed accordingly.Per the risk documentation, the delivery tube / embolic coil not pushing through the microcatheter is a potential issue that can occur during coil placement due to 1) excessively tortuous anatomy; or 2) clot formation in the microcatheter.With the limited information available, the root cause remains speculative, however, there is no indication that the issues encountered during the procedure are a result of a defect inherently related to the device.A review of manufacturing documentation associated with this lot (30842969) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.In addition, devices undergo 100% inspection at different points along the manufacturing process to prevent damaged devices from leaving the manufacturing facility.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendation: if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw, and examine the delivery catheter system.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00308.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular coil embolization procedure with the target vessel being the internal carotid artery (ica) in the 67-year-old female patient with a history of hypertension, it was reported that three (3) 7mm x 25cm orbit galaxy complex frame coils (640cr0725) from the same lot number (30842969) encountered resistance during coil advancement at the hub of the 150cm x 5cm prowler select plus (606s255x / 30864991).Continuous flush was maintained through the microcatheter.There was no damage noted on the microcatheter; via additional information received on (b)(6) 2023, it was indicated that the microcatheter was not removed or replaced.The information also indicated that the facility has some issue with complex frame coils regularly.The procedure was successfully completed with a coil of another size without any delay or additional intervention.On 10-may-2023, the three complaint coils were returned for evaluation.Based on the product analyses completed on 17-may-2023, the investigation findings associated with two of the three coils meet usfda reporting criteria under 21 cfr 803 as ¿malfunction.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 25-may-2023.[additional information]: on 25-may-2023, additional information was received indicating that the concomitant microcatheter, 150cm x 5cm prowler select plus (606s255x / 30864991) was discarded and is not available to be returned.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00308 and 3008114965-2023-00309.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG TDL CMPLX FRAME COIL 7X25
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key16956857
Report Number3008114965-2023-00309
Device Sequence Number19658467
Product Code KRD
UDI-Device Identifier10886704030447
UDI-Public10886704030447
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number640CR0725
Device Catalogue Number640CR0725
Device Lot Number30842969
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2023
Supplement Date Received by Manufacturer05/25/2023
Initial Report FDA Received Date05/18/2023
Supplement Report FDA Received Date05/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROWLER SELECT PLUS 150/5CM.
Patient Age67 YR
Patient SexFemale
Patient Weight75 KG